Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 203, NWS Goodland, KS

July 10, 20104 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 10, 2010, 6:31 PM CDT for 4 counties in Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2010, 6:31 PM CDT (23:31 UTC)
Expired
Jul 10, 2010, 7:30 PM CDT
In force
59 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 35 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 1:55 PM CDTSevere Thunderstorm WatchSPC8 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 10, 3:00 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MDT SAT JUL 10 2010

.DISCUSSION...
200 PM MDT SAT JUL 10 2010

THUNDERSTORM COVERAGE WILL INCREASE THROUGH THE REST OF THE DAY AS
A DISTURBANCE CURRENTLY MOVING OVER THE FRONT RANGE CONTINUES A
SOUTHEAST MOVEMENT TOWARD OUR AREA. THESE STORMS ARE EXPECTED TO
MERGE INTO A LARGE CLUSTER TONIGHT AS LOW LEVEL JET INTERACTS WITH
A SFC TROUGH. IN ADDITION TO EXPECTATION OF SEVERE WEATHER LOCALLY
HEAVY RAINFALL AND FLASH FLOODING POSSIBLE.

FOR SUNDAY AREA UNDER SUBSIDENCE AHEAD OF THE NEXT DISTURBANCE
WITHIN NORTHWEST FLOW THAT MOVES THROUGH SUNDAY NIGHT. ADJUSTED
TIMING OF POPS FROM WEST TO EAST WITH OVERALL SLIGHT CHANCE
MENTION. AFTERNOON TEMPERATURES IN THE LOW TO MID 90S.

ON MONDAY ANOTHER WEAK DISTURBANCE MOVES THROUGH DURING THE
AFTERNOON AND EVENING SUPPORTING CURRENT SLIGHT CHANCE
THUNDERSTORM FORECAST. AFTERNOON TEMPERATURES UPPER 80S EAST...LOW
TO MID 90S ACROSS FAR EASTERN COLORADO.

TUESDAY LOOKING DRY AS UPPER FLOW BECOMES WESTERLY. 850
TEMPERATURES SUPPORTING TEMPERATURES OF 100+ ACROSS THE AREA WHILE
2M/MOS GUIDANCE NUMBERS AVERAGING A FEW DEGREES COOLER. PARTIAL
MIXING AT 850 STILL SUPPORTS HIGHS AROUND 100. HAVE UPPED HIGHS
INTO THE UPPER 90S/LOW 100S WITH THE POSSIBILITY THAT THESE MAY BE
ON THE LOW SIDE. GFS/NAM HANDLING SFC PRESSURE/WIND FORECASTS
DIFFERENTLY WHICH COULD IMPACT TEMPERATURE FORECAST.

WEDNESDAY-SATURDAY...DEEP UPPER LOW JUST NORTH OF THE US BORDER
MOVES EAST WEDNESDAY PUSHING A FRONT INTO/THROUGH THE AREA
SUPPORTING A CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS SLIGHTLY
COOLER TEMPERATURES WITH READINGS IN THE MID 90S. FOR THURSDAY SFC
WINDS VEER TO THE SOUTHEAST BEHIND THE DEPARTING SFC HIGH AS UPPER
FLOW NEARLY ZONAL. 850 TEMPS WOULD SUPPORT HIGH TEMPERATURES IN
THE LOW TO MID 80S...COOLER THAN THE MEX GUIDANCE WHICH IS SEVERAL
DEGREES WARMER. USED HPC GUIDANCE AND KNOCKED A FEW DEGREES OFF AS
A START. AFTERNOON/EVENING THUNDERSTORMS AGAIN POSSIBLE. FOR
FRIDAY AND SATURDAY UPPER HIGH CENTER EXPECTED OVER THE FOUR
CORNERS AREA WITH LIGHT STEERING FLOW OVER THE AREA. SFC WINDS
BECOMING MORE SOUTHERLY WITH SLOWLY WARMING AFTERNOON
TEMPERATURES...NEAR 90 FRIDAY AND LOW 90S SATURDAY.

07

&&

.AVIATION...
1140 AM MDT SAT JUL 10 2010

FOR 18Z TAFS...MAIN CONCERN FOR THE PERIOD WILL BE POTENTIAL FOR
THUNDERSTORMS AS SHORT WAVE TROUGH/WEAK COLD FRONT WORK THERE WAY
ACROSS THE AREA BTWN 22 AND 06Z. ALREADY SEEING SOME WEAK
CONVECTION DEVELOP ALONG FRONT NEAR KLIC...WITH FRONT ITSELF
EXTENDING BACK TOWARDS KOGA. WHILE THINK THERE WILL BE STORMS
AROUND WHICH MAY DEVELOP INTO A MCS EARLY IN THE EVENING...LARGE
SPREAD BETWEEN SHORT TERM AND HIGH RESOLUTION GUIDANCE KEEPS
CONFIDENCE TOO LOW TO MENTION A PREVAILING TS IN EITHER TAF AT
THIS TIME.

JRM

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 10, 11:33 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1033 AM MDT SAT JUL 10 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1033 AM MDT SAT JUL 10 2010 /1133 AM CDT SAT JUL 10 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE CHANCE FOR SEVERE THUNDERSTORMS WILL EXIST ACROSS THE ENTIRE
AREA DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH
THESE STORMS WILL BE LARGE HAIL TO AROUND GOLFBALL SIZE...DAMAGING
WINDS AND LOCALLY HEAVY RAIN.

STORMS ARE EXPECTED TO DEVELOP ALONG A TROUGH AXIS CENTERED ALONG
A WAUNETA TO FLAGLER LINE AFTER 1 PM MDT (2 PM CDT) AND MOVE ACROSS THE
ENTIRE AREA THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE STORMS WILL BE POSSIBLE ACROSS THE TRI-STATE AREA FROM
SUNDAY NIGHT THROUGH MID WEEK. ANOTHER ROUND OF SEVERE WEATHER IS
POSSIBLE ACROSS THE AREA ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

JRM

In the hours before

Local storm report, Jul 10, 5:36 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
436 PM MDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             5 NNW STRATTON NE       40.21N 101.28W
07/10/2010  M1.00 INCH       HITCHCOCK          NE   TRAINED SPOTTER

            QUARTER SIZED HAIL.

&&

HENDERSON
Special weather statement, Jul 10, 5:44 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
444 PM MDT SAT JUL 10 2010

KSZ027-041-102315-
GREELEY-WALLACE-
444 PM MDT SAT JUL 10 2010

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WALLACE AND GREELEY COUNTIES IN WEST CENTRAL
KANSAS...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 9 MILES SOUTH OF WESKAN...
MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3851 10205 3891 10204 3895 10148 3869 10151
      3869 10157 3853 10157
TIME...MOT...LOC 2244Z 263DEG 16KT 3873 10196

MENTZER
Local storm report, Jul 10, 5:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             4 N STRATTON NE         40.21N 101.23W
07/10/2010  E0.88 INCH       HITCHCOCK          NE   PUBLIC

            NICKEL SIZED HAIL

0445 PM     HAIL             4 N STRATTON NE         40.21N 101.23W
07/10/2010  E0.88 INCH       HITCHCOCK          NE   PUBLIC

            STILL A FEW NICKELS FALLING.

&&

HENDERSON
Local storm report, Jul 10, 6:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
518 PM MDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             12 SSW EDSON            39.17N 101.61W
07/10/2010  E1.00 INCH       SHERMAN            KS   PUBLIC

&&

FOLTZ
Local storm report, Jul 10, 6:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             8 S GOODLAND            39.23N 101.73W
07/10/2010  E1.50 INCH       SHERMAN            KS   STORM CHASER

            RELAYED VIA SPOTTER NETWORK

&&

FOLTZ
Local storm report, Jul 10, 6:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             15 S WESKAN             38.64N 101.96W
07/10/2010  E1.50 INCH       GREELEY            KS   TRAINED SPOTTER

&&

HENDERSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:03 PM CDTFlash Flood WarningGLDThomas68 min
Jul 10, 3:11 PM CDTSevere Thunderstorm WarningGLDCheyenne15 min
Jul 10, 5:24 PM CDTSpecial Weather StatementGLDSherman36 min
Jul 10, 5:37 PM CDTSevere Thunderstorm WarningGLDSherman53 min
Jul 10, 5:44 PM CDTSpecial Weather StatementGLDWallace31 min
Jul 10, 5:55 PM CDTSevere Thunderstorm WarningGLDWallace39 min
Jul 10, 6:06 PM CDTSevere Thunderstorm WarningGLDGreeley54 min
Jul 10, 6:45 PM CDTSevere Thunderstorm WarningGLDGreeley60 min
Jul 10, 6:47 PM CDTTornado WarningGLDGreeley28 min
Jul 10, 2:59 PM CDTSpecial Weather StatementGLDKit Carson16 min
Jul 10, 3:04 PM CDTSevere Thunderstorm WarningGLDKit Carson56 min
Jul 10, 3:53 PM CDTSpecial Weather StatementGLDKit Carson37 min
Jul 10, 4:20 PM CDTSpecial Weather StatementGLDCheyenne25 min
Jul 10, 3:37 PM CDTSpecial Weather StatementGLDDundy23 min
Jul 10, 4:04 PM CDTSpecial Weather StatementGLDDundy26 min
Jul 10, 4:11 PM CDTSevere Thunderstorm WarningGLDDundy, Hitchcock36 min
Jul 10, 5:15 PM CDTSpecial Weather StatementGLDHitchcock30 min
Jul 10, 5:35 PM CDTSevere Thunderstorm WarningGLDHitchcock55 min
Jul 10, 6:40 PM CDTSpecial Weather StatementGLDRed Willow35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.